Missouri, 2006

Damaging Wind in Missouri, August 7, 2006

August 7, 2006 · NWS EAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 7, 2:35 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 7, 2:35 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
335 PM CDT MON AUG 7 2006

.DISCUSSION...

A NUMBER OF FORECAST CHALLENGES NEXT COUPLE OF DAYS GIVEN THE POOR
PERFORMANCE OF THE MODELS HANDLING THE WEAK BOUNDARIES AND
GENERATING SPURIOUS AREAS OF CONVECTION. LATEST SURFACE OBSERVATIONS
PLACES THE NEARLY STATIONARY BOUNDARY FROM CENTRAL KS THROUGH EAST
CENTRAL MISSOURI. THIS BOUNDARY IS EXPECTED TO LIFT NORTHWARD OVER
KS TONIGHT AND INTO NORTHERN MO ON TUESDAY. SATELLITE IMAGERY SHOWS
A LEFT OVER MID LEVEL BAROCLINIC ZONE AS DENOTED BY THE PERSISTENT
BAND OF AC. TO THE SOUTH OF THIS CLOUD FIELD CONVECTIVE TEMPERATURES
HAVE BEEN REACHED AND BUILDING CU SHOWING UP OVER FAR SOUTHERN CWA.
WILL BLANKET CWA IN CHANCE POPS FOR THIS EVENING WITH INITIAL
CONCERNS ALONG AND SOUTH OF THE MID LEVEL BAROCLINIC ZONE.
MODERATELY UNSTABLE AIRMASS/LOW OR NO CIN/AND STEEP LOW LEVEL LAPSE
RATES SHOULD BE ABLE TO SUPPORT A FEW STRONG UPDRAFTS AND WITH
ENSUING COLLAPSE OF CELLS THE POTENTIAL FOR ISOLATED DAMAGING
DOWNBURST WINDS WILL EXIST UNTIL AROUND 02Z.

OTHERWISE...ATTENTION WILL TURN TO THE WEST AS POOLING OF LOW LEVEL
MOISTURE NORTH OF BOUNDARY OVER NORTHERN KS/SOUTHERN NE WILL PROVIDE
THE FEEDING GROUND FOR A LATER MCS. ALTHOUGH THE GFS QPF AND 500MB
VORTICITY FIELDS ARE WAY OVERDONE IT IS PICKING UP ON A SIGNAL WHICH
EVEN THE 12Z NAM AND UKMET DEPICT. AM EXPECTING AN MCS TO FORM THIS
EVENING AS THE SOUTHERLY LOW LEVEL JET INCREASES AND FUNNELS IN THE
DEEP LAYER MOISTURE AND INSTABILITY. THICKNESS FIELDS AND STEERING
FLOW INDICATES NORTHWEST MO AS THE REGION FOR HIGHEST POPS TONIGHT
AND ACROSS NORTHERN MO ON TUESDAY. HIGH PWS AND SLOW STORM MOTION
SUGGESTS POTENTIAL FOR HEAVY RAINS AND HAVE ADDED THIS TO NORTHWEST
MO FOR TONIGHT. POP CHANCES DECREASE STEADILY SOUTHWARD.

SOUTHWEST CWA WILL LIKELY REMAIN IN THE WARM SECTOR TOMORROW AND
GIVEN NEARLY IDENTICAL 850MB TEMPERATURES FEEL MAX TEMPERATURES OVER
THIS AREA WILL BE JUST AS WARM AS TODAY...SO HAVE RAISED THEM OVER
FAR WEST CENTRAL AND SOUTHERN CWA.

HAVE ADDED CHANCE POPS FOR TUESDAY NIGHT OVER NORTHERN MO DUE TO THE
POSSIBILITY OF BOUNDARY LINGERING THROUGH THE NIGHT. HOT AIR WHICH
WAS RELEGATED TO THE SOUTHERN CWA ON MONDAY AND TUESDAY WILL EXPAND
NORTHWARD AS THE BOUNDARY LIFTS NORTH. WILL NEED TO WATCH FUTURE
MODEL RUNS AS BOTH THE GFS AND NAM HOLD THE BOUNDARY OVER NORTHERN
MO INTO THURSDAY.

MJ

PRIMARILY FOLLOWED THE 00Z ECMWF FOR THE MEDIUM RANGE PACKAGE...AS
THE OPERATIONAL GFS HAS BEEN TERRIBLY INCONSISTENT LATELY...AND GFS
ENSEMBLES SHOW A GOOD DEAL OF SPREAD IN SOLUTIONS TODAY. PATTERN
WILL BE CHARACTERIZED BY BROAD HIGH PRESSURE OVER THE SOUTHERN 1/3RD
OF THE CONUS...WITH INCREASINGLY HIGH AMPLITUDE FLOW OVER THE
NORTHERN 2/3RDS. MOST NOTABLE LONGWAVE TROFS WILL EXIST OVER SERN
CANADA AND THE PACIFIC NW...WITH A HIGH AMPLITUDE RIDGE EXTENDING
FROM THE CENTRAL PLAINS POLEWARD TO WEST OF HUDSON BAY.

MAINTAINED THE VERY HOT TEMPERATURES ON THURSDAY AS A FRONTAL
BOUNDARY WILL REMAIN NORTHWEST OF THE AREA...AND 8H TEMPERATURES
WILL RANGE FROM +22C TO +25C. PREFER THE ECMWF DEPICTION OF THE
OVERALL PATTERN HEADING INTO THE WEEKEND...WITH HIGHER AMPLITUDE
NORTHERN STREAM FLOW ALLOWING WAVE ENERGY TO FURTHER DIG THE EASTERN
TROF DEEPER INTO THE MID ATLANTIC STATES. THIS WOULD PUT KANSAS AND
MISSOURI IN WEAK NORTHWESTERLY FLOW...AND ALLOW COOLER/DRIER AIR TO
ADVECT FROM THE NORTHEAST. MAY NEED TO INTRODUCE POPS INTO NORTHERN
AND CENTRAL MISSOURI THURSDAY NIGHT/FRIDAY MORNING IF MODELS
CONTINUE TO TREND TOWARDS BETTER UPPER LEVEL SUPPORT ALONG THE
FRONTAL BOUNDARY. KEPT TEMPERATURES SLIGHTLY ABOVE NORMALS INTO THE
WEEKEND...HOWEVER IF THE WAVE DIGS FURTHER WEST AND LOWERS HEIGHTS
MORE THAN FORECAST...TEMPERATURES CLOSER TO CLIMO NUMBERS WOULD BE
LIKELY.

COOLER SPELL WILL BE SHORT LIVED AS THE HIGH PRESSURE RIDGE IS
FORECAST TO BUILD BACK OVER THE PLAINS DURING THE WEEKEND. GFS IS
VERY LIKELY TOO AGRESSIVE IN PUSHING THE PACIFIC NW TROF THROUGH THE
RIDGE AXIS IN THE NRN PLAINS. AGAIN...ECMWF LOOKS FAR MORE REALISTIC
IN LIFTING THE TROF OVER THE RIDGE...AS THE RIDGE BECOMES DAMPENED
BY ITS INFLUENCE. FEEL HEIGHTS ALOFT MAY END UP BEING HIGHER THAN
WHAT IS CURRENTLY SHOWN IN THE MODELS. REGARDLESS...MAINTAINED
TEMPERATURE GRIDS SLIGHTLY ABOVE NORMAL FOR THE WEEKEND...HOWEVER AN
UPWARD REVISION IN THESE NUMBER WILL BE NECESSARY IF FUTURE MODEL
RUNS CONTINUE TO SHOW TRENDING TOWARDS REBUILDING HIGHER HEIGHTS
OVER THE PLAINS.

21

&&

.PREV DISCUSSION...
945 AM...
HAVE UPDATED FORECAST TO ADJUST FOR CURRENT CONVECTION AND
EXPECTATIONS FOR THIS AFTERNOON. ALSO LOWERED MAX TEMPERATURES JUST
A BIT NEAR THE MO RIVER. THE NARROW BAND OF ELEVATED CONVECTION/MID
CLOUDS FROM EAST CENTRAL KS THROUGH NORTHEAST MO HAS VEERED AS THE
LOW LEVEL JET VEERED THIS MORNING. THIS COULD VERY WELL MAINTAIN THE
ONGOING ELEVATED CONVECTION INTO THE AFTERNOON HOURS. IF THIS OCCURS
WE COULD SEE ACTIVITY BECOME MORE ORGANIZED WITH ISOLATED
STRONG/SEVERE STORMS AS QUICK LOOK AT BUFR SOUNDINGS WITHIN THIS
BAND OF ELEVATED CONVECTION REVEALS AN INVERTED V PROFILE. LIGHT
WINDS AND HIGH PRECIPITABLE WATER VALUES ALSO SUGGESTS LOCALIZED
HEAVY RAINS. RESULTING COLD POOLS/OUTFLOW BOUNDARY INTERACTIONS WILL
MAKE FOR A DIFFICULT WARNING SITUATION DUE TO THE PULSE TYPE NATURE
OF THE ACTIVITY.

MJ

&&

.PREV DISCUSSION...
345 AM...
MOISTURE IMAGERY INDICATES THAT THE PARADE OF WEAK SHORTWAVES ALONG
WITH THE CONVECTION HAS SHIFTED THE AXIS OF THE UPPER RIDGE A TAD
SOUTH...FM NM TO TN VALLEY A LITTLE SOUTH.

CONFIDENCE IN THE FCST REMAINS LOW FOR THE NEXT COUPLE OF DAYS AS
MESOSCALE PROCESSES WILL HAVE A SIGNIFICANT IMPACT OF BOUNDARY
POSITIONS.

CURRENTLY...THE SFC FRONT HAS SAGGED INTO THE SRN CWA...AIDED BY
CONVECTIVE OUTFLOW. MODELS APPEAR TO PUSH THE LITTLE TOO FAR SOUTH
WITH A NEARLY STATIONARY POSITION EXPECTED THROUGH TONIGHT.

ISENTROPIC LIFT ON THE 310K SURFACE WITHIN THE NARROW TROPICAL MOIST
PLUME WAS AIDING IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
THROUGHOUT THE NRN CWA THIS AM. THIS ACTIVITY WILL SLOWLY DECREASE
THIS MORNING AS THE ISENTROPIC LIFT DIMINISHES.

THE NEXT CONCERN IS THIS AFTN...ADJUSTING THE INSTABILITY FOR UPPER
60S DEWPOINTS...CAPE VALUES WILL APPROACH 3000 J/KG IN THE VICINITY
OF THE FRONT...ALONG AND SOUTH OF INTERSTATE 70. ALTHOUGH SHEAR WILL
BE PRACTICALLY NIL...PULSE SEVERE IS POSSIBLE WITHIN THIS REGION
LATE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS THE PRIMARY
THREAT.

FOR TNGT...GFS/WRF CONTINUE TO SUFFER CONVECTIVE FEEDBACK WITH WEAK
SHORTWAVES ROTATING AROUND THE UPPER RIDGE. ALTHOUGH THE FEEDBACK IS
PRESENT...THE MODELS...INCLUDING THE UKMET...SUGGEST THAT THE MOST
SIGNIFICANT FEATURE WILL BE TONIGHT AS A SHORTWAVE ROUNDS THE UPPER
RIDGE AND MOVES THROUGH NEBRASKA AND IOWA. THE WEAK SHORTWAVE
APPEARS WELL INITIALIZED BY THE MODELS. AS PER THE WRF...ISENTROPIC
LIFT DEVELOPS AHEAD OF THE SHORTWAVE ON THE 310K SFC AFT 03Z ACROSS
THE NERN 2/3RDS OF THE CWA. THE HIGHEST THREAT WILL BE LOCATED ON
THE RELATIVELY TIGHT H8 THETA-E GRADIENT FM NW TO CENTRAL MO. ONLY
MODEST ELEVATED CAPES AROUND 1500 J/KG ARE SUGGESTED BY THE WRF WITH
POOR MID LVL LAPSE RATES. IN ADDITION...THE LLJ IS QUITE WEAK WITH
LITTLE SHEAR. AS A RESULT...DO NOT EXPECT SEVERE THUNDERSTORMS.
HOWEVER...LOCALLY HEAVY RAIN IS POSSIBLE DUE TO PRECIPITABLE WATER
VALUES AROUND 2 INCHES.

IF CONVECTION DOES DEVELOP TNGT...IT WILL HAVE AN IMPACT ON MASS
FIELDS ON TUESDAY. CONFIDENCE ON ANY PARTICULAR BOUNDARY POSITION IS
LOW...HOWEVER...THE FRONT SHOULD BEGIN TO LIFT NORTH WITH THE PRECIP
CHANCES GRADUALLY DECREASING ON TUESDAY.

TEMPERATURES A LITTLE TRICKY THROUGH TUESDAY DUE TO BOUNDARY
LOCATIONS...PRECIP AND CLOUDS. IN GENERAL...HAVE GONE ABOVE GUIDANCE
FOR AFTN HIGHS.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.

KS...NONE.

WFO EAX
Hazardous weather outlook, Aug 7, 12:00 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT MON AUG 7 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
POSSIBLE FROM EXTREME EAST CENTRAL KANSAS THROUGH CENTRAL MISSOURI
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A STALLED FRONT
EXTENDING FROM NORTH OF HUTCHISON IN CENTRAL KANSAS TO JUST SOUTH OF
THE KANSAS CITY METROPOLITAN AREA THROUGH EAST CENTRAL MISSOURI WILL
HELP PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. A MODERATELY
UNSTABLE AIRMASS COMBINED WITH A VERTICAL TEMPERATURE AND MOISTURE
PROFILE WILL BE IN PLACE NEAR THIS BOUNDARY THIS AFTERNOON AND
EVENING. THIS COULD RESULT IN ISOLATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DAMAGING DOWNBURST TYPE WINDS. THIS SEVERE THREAT WILL
BE ALONG A SOUTH OF A KANSAS CITY TO MACON LINE AND LAST UNTIL ABOUT
9 PM. IN ADDITION...BRIEF BUT VERY HEAVY RAINFALL IS POSSIBLE WITH
THE STRONGER STORMS.

LATER THIS EVENING A COMPLEX OF THUNDERSTORMS HAVING FORMED OVER
NORTHERN KANSAS AND SOUTHERN NEBRASKA IS EXPECTED TO MOVE INTO PARTS
OF NORTHERN AND WEST CENTRAL MISSOURI. VERY HEAVY RAINFALL AND GUSTY
WINDS ARE LIKELY WITH THESE STORMS. HOWEVER...NO SEVERE WEATHER IS
ANTICIPATED FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL REMAIN A THREAT OF THUNDERSTORMS ON TUESDAY AS THE FRONT
LIFTS NORTH TOWARD IOWA. THE THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE.

HOT WEATHER WILL RETURN TO THE AREA ON WEDNESDAY AND THURSDAY...
WITH HIGH TEMPERATURES REACHING THE LOWER 90S TO NEAR 100
DEGREES...AND AFTERNOON HEAT INDICES RANGING FROM 95 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJ

The radar

The Pleasant Hill radar (KEAX), 64 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
August 7, 4:50 PM CST
Where
Henry County, Clinton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
38.383, -93.767

Tree fell onto transformer.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527827.